Alert archive / Kansas / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 112, NWS Dodge City, KS

June 8, 1995Clark County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 8, 1995, 5:01 PM CDT for Clark County, Kansas. It was in force for 59 min.

The area

The counties it named.

The facts

Issued
Jun 8, 1995, 5:01 PM CDT (22:01 UTC)
Expired
Jun 8, 1995, 6:00 PM CDT
In force
59 min
Issued by
NWS Dodge City, KS
Area
Whole counties

County Clark County, KS

The radar

The Dodge City radar (KDDC), 60 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.0 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 1995-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1510 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 1995-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 333 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1510 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
603 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
333 m²/s²
0-3 km storm-relative helicity
382 m²/s²
Significant tornado parameter
0.0
Supercell composite
13.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KDDC 082203 RRA
SVRDDC
KSC025-082245-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
501 PM CDT THU JUN 8 1995
 
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  545 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHWEST KANSAS
 
   ...SOUTHERN CLARK COUNTY
 
AT 500 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES
SOUTH OF ENGLEWOOD MOVING NORTHEAST AT 15 MPH AND SHOULD MOVE INTO CLARK
COUNTY BY 510 PM. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL
WITH LOCALLY HEAVY RAIN AND POSSIBLE HIGH WINDS. INDIVIDUALS IN THE PATH
OF THIS STORM SHOULD TAKE APPROPRIATE ACTION.
 
 
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.  REMEMBER
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES
WITH LITTLE OR NO ADVANCE WARNING.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:30 PM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jun 8, 3:30 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
330 PM CDT THU JUN 8 1995

ETA MODEL STILL LOOKS TO BE THE BEST WITH THE CURRENT PATTERN. SFC LOW
FORECAST TO STRETCH FROM COLORADO THRU THE TEXAS PANHANDLE BY 00Z.
WINDS OVER THE AREA HAVE BEEN OUT OF THE EAST TO NORTHEAST ALL DAY AND
LOW CLOUDS HAVE LINGERED. THIS WILL PROBABLY HINDER THE SVR WX SOMEWHAT
TONIGHT...BUT PROBABLY NOT COMPLETELY.

CURRENT SHORT FUSE/ADAP COMPOSITE INDICATED THE BEST AREA FOR FIRST
DEVELOPMENT WILL BE OVER THE EASTERN TEXAS PANHANDLE AND WESTERN
OKLAHOMA. THE WARM FRONT IS CURRENTLY LOCATED FROM DHT TO THE SOUTHERN
KANSAS BORDER...THEN BACK DOWN INTO OKLAHOMA AND SOUTH OF TULSA.
18Z TEMPS WERE 86 AT GAG AND 65 AT DDC. THE DRYLINE WAS OVER THE
WESTERN TEXAS PANHANDLE. DDCS 18Z SOUNDING NOT AS IMPRESSIVE AS IT LOOKED
THIS MORNING...BUT STILL FAIRLY UNSTABLE. THE CAP STILL APPEARS TO BE A
MAJOR FACTOR THAT MAY HOLD EVERYTHING BACK A LITTLE...AS WELL AS THE
FACT THAT WE DID NOT CLEAR OFF LIKE WE EXPECTED THIS MORNING.
SATELLITE DOES INDICATE THAT THERE MAY BE SOME CLEARING ALONG THE
SOUTHERN KANSAS BORDER...SO THIS MAY BE THE MAIN AREA TO WATCH FOR.
ALREADY SOME INDICATIONS AS DDCS 88D SHOWING A CELL CURRENTLY FORMING
IN BEAVER COUNTY OK. ALL IN ALL...THE MAIN CONVECTION SHOULD BEGIN
WHERE THE FRONT AND THE DRYLINE INTERSECT...AND THEN WE JUST HAVE TO
SEE IF THE CAP CAN BE BROKEN ENOUGH FOR THE CONVECTION TO MOVE NORTH
INTO THE CWA.

WOULD EXPECT TO SEE MORE SUNSHINE ON FRIDAY AS THE WHOLE MESS MOVES
OFF TO THE EAST...SO GUIDANCE TEMPS LOOK A LITTLE TOO LOW.

PARKIN

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 10:49 PM CDTSevere Thunderstorm WarningDDCPratt56 min
Jun 7, 10:53 PM CDTTornado WarningDDCNess, Rush67 min
Jun 7, 11:01 PM CDTTornado WarningDDCFinney59 min
Jun 7, 11:59 PM CDTSevere Thunderstorm WarningDDCHodgeman61 min
Jun 8, 12:05 AM CDTSevere Thunderstorm WarningDDCRush40 min
Jun 8, 3:39 AM CDTSevere Thunderstorm WarningDDCStafford21 min
Jun 8, 3:39 AM CDTSevere Thunderstorm WarningDDCEdwards, Pawnee25 min
Jun 8, 3:53 AM CDTSevere Thunderstorm WarningDDCTrego52 min
Jun 8, 4:09 AM CDTSevere Thunderstorm WarningDDCStafford66 min
Jun 8, 5:12 AM CDTSevere Thunderstorm WarningDDCKiowa, Pratt32 min
Jun 8, 5:36 PM CDTSevere Thunderstorm WarningDDCComanche69 min
Jun 8, 6:26 PM CDTSevere Thunderstorm WarningDDCKiowa, Pratt64 min
Jun 8, 6:47 PM CDTSevere Thunderstorm WarningDDCBarber43 min
Jun 8, 6:51 PM CDTSevere Thunderstorm WarningDDCScott45 min

Nearby

Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.